MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II XR INS XLPE LAT 3-4 RT 11MM; PROSTHESISKNEPATELLOFEMOROTIBIALSEMICONSTRAINEDCMNTDPOLYMERMETALPOLYMER

SMITH & NEPHEW, INC. JRNY II XR INS XLPE LAT 3-4 RT 11MM; PROSTHESISKNEPATELLOFEMOROTIBIALSEMICONSTRAINEDCMNTDPOLYMERMETALPOLYMER
Model Number 74023833
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Injury (2348)
Date of Event 09/18/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that a revision surgery was performed due to pain and stiffness.A ball of scar tissue was found and removed.The affected journey ii inserts, used in treatment, were returned.A lab analysis conducted during this investigation noted that examination showed signs of wear, deformation, and discoloration of the tibial insert.The wear found on the articulating surfaces of the tibial inserts are likely due to contact with the femoral component.The deformation found on the insert could have likely been caused by the explantation of the insert.The discoloration is likely due to the absorption of biological fluids.Our investigation including a review of the manufacturing records for the listed batches did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed parts revealed no prior complaints for the listed failure mode with the same batch number.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.A relationship, if any, between the devices and the adverse event could not be corroborated.Our clinical analysis noted that per office records, this patient has a history of struggled with range of motion.According to the revision report, all components were well fixed.The surgeon removed ¿a large ball¿ of scar tissue located of the right knee and the insert was changed to a smaller size.We cannot rule out, as probable causes, the buildup of scar tissue and the patient¿s history of struggling with range of motion as contributing factors to the reported pain and stiffness as well as the surgeon¿s decision to replace the insert with a smaller size.Based on the change, the selection of the original insert thickness could have been a factor as well.No further investigation warranted for this complaint.Based on this investigation, the need for corrective action is not indicated.
 
Event or Problem Description
It was reported that a revision surgery was performed due to pain and stiffness.A ball of scar tissue was found and removed.Insert removed.
 
Additional Manufacturer Narrative

Brand Name
JRNY II XR INS XLPE LAT 3-4 RT 11MM
Common Device Name
PROSTHESISKNEPATELLOFEMOROTIBIALSEMICONSTRAINEDCMNTDPOLYMERMETALPOLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9742013
Report Number1020279-2020-00682
Device Sequence Number19378079
Product Code JWH
UDI-Device Identifier00885556615638
UDI-Public00885556615638
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K152726
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/14/2026
Device Model Number74023833
Device Catalogue Number74023833
Device Lot Number16FM13173
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/03/2019
Initial Date Received by Manufacturer 09/04/2019
Supplement Date Received by Manufacturer09/04/2019
Initial Report FDA Received Date02/21/2020
Supplement Report FDA Received Date03/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;